MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-22123-F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "one of set luer-hub broken.One of set guide wire broken." additional information received from the customer states the guide wire was " separated in two pieces".The device was removed and replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".Associated mdr numbers include:3006425876-2025-00376 and 3006425876-2025-00375.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire assembly for analysis.The needle involved with this complaint was not returned.Signs of use in the form of biological material were observed on the guide wire surface.Visual analysis revealed that the guide wire was unraveled from the distal end.Severe kinking and bending were also noted across the entire guide wire.Microscopic examination confirmed the damage and revealed that the distal weld was completely separated from the core and coil wires.The separated weld was not returned.Further analysis revealed that the proximal weld was full and spherical.The major kink on the guide wire measured 275mm from the proximal weld.The guide wire length from the proximal weld to the point of separation on the core wire measured 600mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The outer diameter measured 0.840mm, which is within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a separated guide wire was confirmed through analysis of the returned sample.Visual analysis revealed that the distal weld was separated from both the core wire and coil wire.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on the returned sample, the damage seems consistent with an unintentional use error due to undue force applied during insertion/removal; however, without the separated portion of the guide wire and the introducer needle also returned, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21847165
Report Number3006425876-2025-00376
Device Sequence Number7852093
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public(01)00801902102188(11)240213(17)260103(10)71F24B0784(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/03/2026
Device Catalogue NumberCS-22123-F
Device Lot Number71F24B0784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown